Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 89, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 21, 2020, 1:20 PM CDT for Franklin County, Missouri. It took effect at Mar 21, 2020, 4:51 PM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2020, 1:20 PM CDT (18:20 UTC)
- In effect from
- Mar 21, 2020, 4:51 PM CDT
- Expired
- Mar 22, 2020, 1:21 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bourbeuse River at Union (UNNM7). The gauge peaked at 15.24 ft at Mar 21, 2020, 9:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
975
WGUS43 KLSX 211820
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
120 PM CDT Sat Mar 21 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-230019-
/O.NEW.KLSX.FL.W.0089.200321T2151Z-200323T1232Z/
/UNNM7.1.ER.200321T2151Z.200322T0000Z.200322T0632Z.NO/
120 PM CDT Sat Mar 21 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Bourbeuse River at Union
* from this afternoon to Monday morning.
* At 1:00 PM Saturday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 15.2 feet by this evening. The river is
forecast to fall below flood stage by after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Bourbeuse River
Union 15.0 14.64 14.0 9.2 5.6 4.6 4.0
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$2 follow-up statements
057
WGUS83 KLSX 220048
FLSLSX
Flood Statement
National Weather Service St Louis MO
748 PM CDT Sat Mar 21 2020
...The flood warning continues for the following rivers in
Missouri...
Bourbeuse River at Union
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-230048-
/O.EXT.KLSX.FL.W.0089.000000T0000Z-200323T1525Z/
/UNNM7.1.ER.200321T2130Z.200322T0600Z.200322T0925Z.NO/
748 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Bourbeuse River at Union
* until Monday morning.
* At 7:30 PM Saturday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 15.4 feet by early Sunday
morning, then fall below flood stage later on Sunday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Bourbeuse River
Union 15.0 15.24 14.7 9.6 6.0 4.7 4.1
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$
MOC099-189-230047-
/O.EXT.KLSX.FL.W.0085.000000T0000Z-200324T2308Z/
/VLLM7.1.ER.200321T1220Z.200322T1200Z.200323T1708Z.NO/
748 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Tuesday evening.
* At 7:30 PM Saturday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.2 feet by Sunday morning,
then fall below flood stage Monday early afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Meramec River
Valley Park 16.0 17.55 18.2 16.6 13.6 11.6 10.4
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-230047-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200323T0000Z.000000T0000Z.NO/
748 PM CDT Sat Mar 21 2020
The Flood Warning continues for
the Meramec River near Arnold
* until further notice.
* At 7:30 PM Saturday the stage was 28.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 29.9 feet by Sunday evening.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Meramec River
Arnold 24.0 28.41 29.4 29.7 28.4 27.2 26.7
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$587
WGUS83 KLSX 220621
FLSLSX
Flood Statement
National Weather Service St Louis MO
121 AM CDT Sun Mar 22 2020
...The flood warning is cancelled for the following river in
Missouri...
Bourbeuse River at Union
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-220651-
/O.CAN.KLSX.FL.W.0089.000000T0000Z-200323T1525Z/
/UNNM7.1.ER.200321T2130Z.200322T0230Z.200322T0507Z.NO/
121 AM CDT Sun Mar 22 2020
The Flood Warning is cancelled for
the Bourbeuse River at Union.
* At 1:00 AM Sunday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at 12:07 AM Sunday.
* The river will continue falling to 9.6 feet by Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Bourbeuse River
Union 15.0 14.80 13.8 9.6 6.0 4.7 4.1
&&
LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
3842 9087
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 21, 12:32 PM CDT, 48 minutes earlier.
Area forecast discussion, Mar 21, 12:32 PM CDT, 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1232 PM CDT Sat Mar 21 2020 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 249 AM CDT Sat Mar 21 2020 A robust surface high is currently centered over northern Wisconsin with an expansive area of stratus along the southeastern periphery of the anticyclone, stretching from the lower Great Lakes into eastern Missouri. As the high continues eastward today, we'll see much of the stratus over the Midwest advect into the mid-Mississippi Valley. However, 00z RAOBs reveal a rather shallow moist layer associated with these clouds and there are several breaks in the clouds evident in satellite imagery. As drier air moves into the region atop the stratus, I think well see clouds continue to scatter out through the day. Nonetheless, with a very cool start to the day and ENE surface winds beneath only gradually clearing skies, it still looks like today's temps will be well below normal. Attention then turns to the potential for precip on Sunday. Guidance in good agreement showing a subtle southern-stream wave moving into the region on Sunday morning before a somewhat more amplified northern-stream wave moves through in the afternoon. This upper level ascent will help deepen weak low pressure over the Central Plains, which in turn will amplify warm and moist advection on the backside of the departing high. All this adds up to a high likelihood of precip beginning on Sunday morning in central MO before quickly spreading into southern Illinois. Temperatures still look cool enough on Sunday morning to support a mix of rain and snow north of I-70 before transitioning to all rain by midday. Snow looks most likely in NE MO, where precip will arrive earliest, with lesser chances toward west-central IL. Any snow that does fall will be rather light and limited to elevated and grassy surfaces. BSH .LONG TERM... (Sunday Night through Friday) Issued at 249 AM CDT Sat Mar 21 2020 Quasi-zonal flow will take hold behind Sunday's precip before yet another shortwave is ejected out of a trough over the eastern Pacific. The wave will move through the Mississippi Valley on Tuesday morning, driving a surface low from roughly western KS on Monday night to southern Lake Michigan on Tuesday night. This system is likely to bring yet another round of precip to the region, and thunderstorms are beginning to look more likely given a noticeable northward shift in the guidance mean low track. Ensemble mean QPF for this system is around 0.5", though several members show potential for at least 1". The active pattern is likely to continue through the end of the week as the eastern Pacific trough moves onshore. Indeed, guidance depicts two cyclones traversing the central CONUS between Wednesday and Saturday, through there are considerable differences in low timing and track. Accordingly, while precip is likely at some point, it's tough to nail down exactly when it will occur, so we've got continued low end precip chances through next week. Nevertheless, with all this additional rain in the forecast, it's likely the river levels remain elevated over the coming week. BSH && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1224 PM CDT Sat Mar 21 2020 Diurnally driven stratocumulus resulting in VFR flight conditions/ceilings from 3,500 to 4,000 feet will persist through mid-afternoon across eastern MO into western IL. The coverage of the stratocu should diminish from late afternoon into the evening with VFR flight conditions continuing this evening. The next precipitation event should begin to spread into the area between 09-12z with coverage really ramping up on Sunday morning. Rain should be the dominant precipitation type for KCOU and the St. Louis terminals (KSTL/KSUS/KCPS), although I couldn't rule out a few spits of snow or sleet. KUIN is more likely to see a rain/snow mix or even a period of wet snow. Flight conditions will gradually deteriorate through the morning as the precipitation becomes more persistent. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 21, 3:11 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 311 AM CDT Sat Mar 21 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220815- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 311 AM CDT Sat Mar 21 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday and Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.